Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On purely infinite $ C\sp *$-algebras


Authors: Ja A Jeong and Sa Ge Lee
Journal: Proc. Amer. Math. Soc. 117 (1993), 679-682
MSC: Primary 46L05
DOI: https://doi.org/10.1090/S0002-9939-1993-1113642-1
MathSciNet review: 1113642
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We find conditions under which a quotient $ {C^{\ast}}$-algebra $ A/I$ of a purely infinite $ {C^{\ast}}$-algebra $ A$ becomes purely infinite. S. Zhang proved that if $ A$ is a $ \sigma $-unital, simple, purely infinite $ {C^{\ast}}$-algebra, then a hereditary $ {C^{\ast}}$-subalgebra $ {A_x}$ is a stable or unital for each $ x$ of $ {A_ + }$. We prove the converse for a completely $ \sigma $-unital infinite simple $ {C^{\ast}}$-algebra.


References [Enhancements On Off] (What's this?)

  • [1] B. Blackadar, Comparison theory for simple $ {C^{\ast}}$-algebras, Operator Algebras and Applications, Vol. 1, London Math. Soc. Lecture Note Ser., vol. 135, Cambridge Univ. Press, London and New York, 1988, pp. 21-54. MR 996438 (90g:46078)
  • [2] L. G. Brown, P. Green, and M. A. Rieffel, Strong Morita equivalence of $ {C^{\ast}}$-algebras, Pacific J. Math. 71 (1977), 349-363. MR 0463928 (57:3866)
  • [3] L. G. Brown and G. K. Pedersen, $ {C^{\ast}}$-algebras of real rank zero, J. Funct. Anal. 99 (1991), 131-149. MR 1120918 (92m:46086)
  • [4] M. Rørdam, On the structure of simple $ {C^{\ast}}$-algebras tensored with a $ UHF$-algebra, J. Funct. Anal. 100 (1991), 1-17. MR 1124289 (92m:46091)
  • [5] J. Tomiyama, Invitation to $ {C^{\ast}}$-algebras and topological dynamics, World Scientific, Singapore, 1987. MR 910298 (90a:46177)
  • [6] S. Zhang, On the structure of projections and ideals of corona algebras, Canad. J. Math. 41 (1989), 721-742. MR 1012625 (90h:46094)
  • [7] -, Stable isomorphism of hereditary $ {C^{\ast}}$-subalgebras and stable equivalence of open projections, Proc. Amer. Math. Soc. 105 (1989), 677-682. MR 961418 (90c:46074)
  • [8] -, $ {C^{\ast}}$-algebras with real rank zero and the internal structure of their corona and multiplier algebras, Part III, Canad. J. Math. 42 (1990), 159-190. MR 1043517 (94i:46095)
  • [9] -, A property of purely infinite simple $ {C^{\ast}}$-algebras Proc. Amer. Math. Soc. 109 (1990), 717-720. MR 1010004 (90k:46134)
  • [10] -, $ {K_1}$-groups quasidiagonality and interpolation by multiplier projections, Trans. Amer. Math. Soc. 325 (1991), 793-818. MR 998130 (91j:46069)
  • [11] -, Certain $ {C^{\ast}}$-algebras with real rank zero and their corona and multiplier algebras, Part I, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05

Retrieve articles in all journals with MSC: 46L05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1113642-1
Keywords: Purely infinite $ {C^{\ast}}$-algebras, annihilators, hereditary $ {C^{\ast}}$-subalgebras
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society